MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. FORTEX PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X022-0240
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that the grip set screw on top of the wing lock pedicle screwdriver broke during surgery.There were no reported patient complications.The procedure was successfully completed with an alternate driver from the surgical set.A visual assessment of the returned pedicle screwdriver showed an instrument with repeated use.The square thread detail at the distal end of the driver was fully intact.The grip set screw was broken from the instrument and not returned.A functionality assessment could not be performed due to the grip set screw being broken from the instrument.It is unclear how the grip set screw was broken from the instrument during a surgical procedure.It may be possible that the grip set screw could break if it were rotated with excessive force.The grip set screw secures the hex shaft and sleeve to rotate together.If the hex shaft and sleeve were rotating independently of one another, excessive rotational force could be applied to the grip set screw to secure the components, resulting in it breaking from the instrument.It may also be possible that the grip set screw could be broken if it were inadvertently impacted during the surgery.A dhr review was performed.The device met all required specifications prior to being released to distribution on 01/18/2013.
 
Event or Problem Description
The complainant reported that the grip set screw on top of the wing lock pedicle screwdriver broke during surgery.There were no reported patient complications.The procedure was successfully completed with an alternate driver from the surgical set.

Brand Name
FORTEX PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade 59714
MDR Report Key8864508
Report Number3005031160-2019-00036
Device Sequence Number19352529
Product Code HXX
UDI-Device IdentifierM697X02202401
UDI-PublicM697X02202401
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K152132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX022-0240
Device Lot Number026792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;